There was an error in this gadget

Saturday, 17 December 2011

Cold Turkey at Christmas!

I am going through something I never thought I would....

Three weeks ago I stopped my Amitriptyline (75mg per day) and went on to a less sleep inducing Nortriptyline (25mg per day). I was told that I was able to increase the dosage by 25mg upto the 75mg if the pain got too much.  The expected burst of pain didn't materialise so my logic thought maybe I didn't need the 25mg of Nortriptyline either so I dropped that from my daily regime.

I then got to thinking that if I could do without the Nortriptyline what about the Zomorph and Oramorph?

As the Oramorph was only for breakthrough pain and as a boost if I was driving (even down to the shops) this was ceased last week.

As for the Zomorph (Morphine) I was taking 80mg twice a day so last week I reduced it to 60mg twice a day. Amazingly the pain didn't occur so I left it until yesterday morning and stopped taking the Morphine completely.

It was whilst sitting in the bath last week that I spoke with Fran and an original theory by the palliative care doctor started to make sense. What if the pain wasn't solely down to the ulcer and general swolleness of the scar tissue in my colon. It seemed likely that it was wholly down to the chemo and biological warfare. Mr S the surgeon noted that whatever the swelling was in my colon was, it had reduced!

So tonight after not much sleep last night I believe I am going through withdrawal symptoms...not quite the cold turkey of a hardened morphine addict however the constantly runny nose, the agitated arms and legs and the inability to concentrate seems likely to be due to the lack of morphine!

There is no pain in my bottom which has blighted my life for the best part of the last year and at times has terrified the family due to my screaming and crying in seriously unbearable pain...and in a day or two the mild withdrawal symptoms would have subsided!

Much Love

Tony xxxx

1 comment:

  1. Seems like you have correctly diagnosed your own pain issue! However 3 weeks is a very short time to be off the drugs and doseages you mention. Maybe take it a bit more gently and avoid withdrawal symptoms.

    ReplyDelete